MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD

BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD
Catalog Number 21343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) contacted biomérieux to report a misidentification of candida auris as candida haemulonii in association with the vitek® 2 yst id test kit.The customer sent the organism strains to a reference laboratory for confirmatory testing via vitek 2; the reference laboratory confirmed the identification to candida haemulonii.The customer also sent the organism strains to a reference laboratory for confirmatory testing via (b)(4); the results were returned as candida auris.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.Culture submittal has been requested by biomérieux for internal investigation.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) contacted biomérieux to report a misidentification of candida auris as candida haemulonii in association with the vitek® 2 yst id test kit.An internal biomérieux investigation was performed.The customer submitted two (2) isolates and both isolates were subbed, and testing included both yst customer card lots (2430456103, 2430562103) and a random lot, run in duplicate on v08.01 software.Testing on vitek® ms with v3.2 knowledge base was also performed.Isolate 911615 (715526330): for five (5) of the six (6) cards tested, a good id (90%) of c.Haemulonii was obtained.On the remaining card, a low discrimination call of c.Haemulonii/c.Duobushaemulonii was obtained.Vitek ms gave an identification of c.Auris, with a 99.9% confidence value.Isolate 911616 (713793230): on all six (6) cards, a very good or acceptable id of c.Haemulonii was obtained.Vitek ms gave an identification of c.Auris, with a 99.9% confidence value.A comparison of card reaction results for c.Haemulonii against expected reaction results for c.Auris showed three (3) atypical positive reactions (glyla, irhaa, xlta) and two (2) atypical negative reactions (tyra, dmlza) that led to the incorrect call.A comparison of customer card reaction results for the low discrimination results against expected reaction results for c.Auris showed three (3) atypical positive reactions (glyla, irhaa, xlta) and two (2) atypical negative reactions (dgala, dmlza) that led to the incorrect call.An increased number of atypical reactions can indicate contamination, mixed culture, use of non-recommended media, user set up error, or an atypical strain.This issue was determined to involve atypical strains.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID CARD
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7388935
Report Number1950204-2018-00125
Device Sequence Number1416976
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2019
Device Catalogue Number21343
Device Lot Number2430456103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1